Jump to content
×
Are you looking for the BariatricPal Store? Go now!

Yup. I regret this.



Recommended Posts

When patients have blood pressure issues the blood pressure is measured over a time span of 24 h in (IIRC) intervals of 15 to 30 min.

Share this post


Link to post
Share on other sites

8 hours ago, KateBruin said:

Try scopolamine Patches. I’ve had bad complications and the Patches save my ass nausea wise. Small dot behind the ear and lasts 3 days at a time.

These made me lose my vision (during my hospital stay).....meaning, my vision went blurry within about 8 hours of having it on and I could hardly see and this lasted for another day or so after I took it off. It is a well known side effect so just be careful with these.

Share this post


Link to post
Share on other sites

And for gosh sakes wear gloves when you remove them, you don't need your eyes or other things irritated.

Share this post


Link to post
Share on other sites

7 minutes ago, Frustr8 said:

And for gosh sakes wear gloves when you remove them, you don't need your eyes or other things irritated.

wasn't that- just basically was a reaction. I had blurry vision BEFORE I removed them. THe nurses has no idea why but the bari coordnator told me to take it off immediately when i told her. She said it usually doesn't happen so fast- I was jus tlucky :)

Share this post


Link to post
Share on other sites

I don’t have much to add, other than I’m super sorry for what you’re experiencing. The first six months my bp was on the low side (100/60) but now that my weight loss as slowed, it’s been around 110/70.

How frequently are you eating? Have you tried carrying some snacking almonds or a Protein Bar to help you when you start feeling lightheaded? I only mention this, as I’m pretty sure digestion increases blood pressure.

Share this post


Link to post
Share on other sites

So, kind of a derp-update on this. I've been on a medicine called Tenex for 3+ years for anxiety. It is a blood pressure medicine, but not usually prescribed for that anymore (it's old). It causes orthostatic hypotension in 1% of patients. I always have had normal BP on it, but Monday I was like... okay, screw this... it's not my hydration or my salt intake or anything else, so I am stopping Tenex. Mind you, I've always had low BP even before the Tenex, and it didn't lower it at all up until, apparently, about 3-4 weeks ago when this started.

I got a call back on Tuesday from my psychiatrist agreeing with me that I should stop it. I saw my primary care yesterday who also agreed, and they said if I don't feel better by Thursday they will send me to cardiology for a holter monitor and get me in ASAP. However, it's now Day 3 and I have rebound "high" BP from dropping the Tenex (and anxiety), but no more orthostatic hypotension. The rebound high BP will go away soon. Mind you, "high" BP for me is like... 140/90. So, not actually real hypertension. So, problem solved. Hopefully. I am not going to make a big deal about the anxiety issue for now and just see my psych at my regular appointment in April to get on something new.

Still deffo regret this surgery though. An endless pain in the a-s. I'm sure in a week or two I will develop a stricture or something. Who knows.

It's a good thing I am not an idiot and know my medicines and advocate for myself. Not a single doctor even considered it could be my Tenex. I took MYSELF off that medicine and POOF all is well. And they all were like oooo yeahhhh stop taking that. /facepalm. I am disappointed I have to stop it, because I have been on over 30 psychiatric medications and Tenex, coupled with a few others, have been the perfect combo to manage my anxiety. Back to the drawing board.

Edited by mousecat88

Share this post


Link to post
Share on other sites

On 3/5/2019 at 1:33 PM, summerset said:

When patients have blood pressure issues the blood pressure is measured over a time span of 24 h in (IIRC) intervals of 15 to 30 min.

They were "force" the cardiologist to hook me to a holter monitor to do this for 48 hours if I was not well by Friday, but I am already doing much better.

Share this post


Link to post
Share on other sites

I WAS told not to do any exercise that increases my heart rate until everything levels out. Which sucks because I am meeting my trainer for the first time tonight and I'm going to be like.... sorry, can't do anything besides the machines. They said no free weights, no cardio.

Share this post


Link to post
Share on other sites

On 03/06/2019 at 13:38, mousecat88 said:



So, kind of a derp-update on this. I've been on a medicine called Tenex for 3+ years for anxiety. It is a blood pressure medicine, but not usually prescribed for that anymore (it's old). It causes orthostatic hypotension in 1% of patients. I always have had normal BP on it, but Monday I was like... okay, screw this... it's not my hydration or my salt intake or anything else, so I am stopping Tenex. Mind you, I've always had low BP even before the Tenex, and it didn't lower it at all up until, apparently, about 3-4 weeks ago when this started.




I got a call back on Tuesday from my psychiatrist agreeing with me that I should stop it. I saw my primary care yesterday who also agreed, and they said if I don't feel better by Thursday they will send me to cardiology for a holter monitor and get me in ASAP. However, it's now Day 3 and I have rebound "high" BP from dropping the Tenex (and anxiety), but no more orthostatic hypotension. The rebound high BP will go away soon. Mind you, "high" BP for me is like... 140/90. So, not actually real hypertension. So, problem solved. Hopefully. I am not going to make a big deal about the anxiety issue for now and just see my psych at my regular appointment in April to get on something new.




Still deffo regret this surgery though. An endless pain in the a-s. I'm sure in a week or two I will develop a stricture or something. Who knows.




It's a good thing I am not an idiot and know my medicines and advocate for myself. Not a single doctor even considered it could be my Tenex. I took MYSELF off that medicine and POOF all is well. And they all were like oooo yeahhhh stop taking that. /facepalm. I am disappointed I have to stop it, because I have been on over 30 psychiatric medications and Tenex, coupled with a few others, have been the perfect combo to manage my anxiety. Back to the drawing board.


Awesome job looking out for yourself and getting to the root of the problem! And enjoy your time with your trainer this evening. I’m sure they’ve encountered every health condition and will be able to find something that meets your needs. Continue to feel better!

Share this post


Link to post
Share on other sites

I was going to ask you if you took any medications! I am glad you figured it out :)

A crazy thing, but my mum was having some really bad palpitations a while back and I had, by chance, read an article about eye drops causing some heart issues. She stopped them and her palpitations stopped. First line should always be to look at your current meds.

Share this post


Link to post
Share on other sites

Wow, good catch! Here's hoping you find a better anti-anxiety med!

Sent from my SM-G930F using BariatricPal mobile app

Share this post


Link to post
Share on other sites

I am so sorry you are going through this. Complications were touched on briefly during my journey, however everything I have experienced was never discussed. I went from band to sleeve to y n roux. Last year alone I had 4 surgeries, two of them I could of died...we go with the flow with our doctors advice and each procedure makes everything worse than when I started. I don’t blame, or hold any resposible but myself, but life is now very painful with constant attacks and no answers. My doctor told me “ if all surgeries went like this no one would get this done”. Not very comforting. I am young and have resigned myself to a life of chronic attacks, I am really depressed but I have no options. I feel your despair.

Edited by annie1000

Share this post


Link to post
Share on other sites

On 03/05/2019 at 10:46, CurvyMom said:





These made me lose my vision (during my hospital stay).....meaning, my vision went blurry within about 8 hours of having it on and I could hardly see and this lasted for another day or so after I took it off. It is a well known side effect so just be careful with these.


Ya, eye issues are a side effect for some. Luckily I haven’t had any unless I’m stupid and touch the patch (usually when brushing my hair behind my ear) then touch my eye without washing my hands. It becomes dilated for hours. Freaky but it passes.

Share this post


Link to post
Share on other sites

Oh my heart breaks for you. I can't tell you if it gets better or not but I sure hope it does for you. I'm so sorry.

Share this post


Link to post
Share on other sites

@mousecat88 so how did it go with the trainer?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

  • Recent Topics

  • Most popular:

  • Together, we have lost...
      lbs
    ×